Alert archive / Arkansas / Wind Advisories in 2014

Wind Advisory 11, NWS Memphis, TN

April 13, 201412 counties in Arkansas; Coahoma County, Tunica County, Mississippi; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Apr 13, 2014, 9:37 AM CDT for 12 counties in Arkansas; Coahoma County, Tunica County, Mississippi; Dunklin County, Pemiscot County, Missouri. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 9:37 AM CDT (14:37 UTC)
Expired
Apr 13, 2014, 6:08 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 2.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WWUS74 KMEG 131437
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
937 AM CDT SUN APR 13 2014

...STRONG SOUTHERLY WINDS EXPECTED OVER ALL OF NORTHEAST ARKANSAS
AND PORTIONS OF NORTHWEST MISSISSIPPI THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT OVER THE
GREAT PLAINS WILL CONTINUE TO MOVE EASTWARD THIS AFTERNOON
INCREASING THE PRESSURE GRADIENT OVER THE MID-SOUTH. SUSTAINED
WINDS 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE COMMON
THROUGH THIS EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-132245-
/O.NEW.KMEG.WI.Y.0011.140413T1437Z-140414T0200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
937 AM CDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WINDS...25 TO 30 MPH WITH GUSTS 35 TO 45 MPH. 

* TIMING...NOW THROUGH 9PM THIS EVENING. 

* IMPACTS...UNSECURED OBJECTS WILL BE SUSCEPTIBLE TO BEING BLOWN
  AWAY. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY
  SPEEDS IN OPEN RURAL AREAS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND
  OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF
  THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR
  VEHICLE.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

AC3
2 follow-up statements
586 
WWUS74 KMEG 132123
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT SUN APR 13 2014

...STRONG SOUTHERLY WINDS EXPECTED OVER ALL OF NORTHEAST ARKANSAS
AND PORTIONS OF NORTHWEST MISSISSIPPI THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT OVER THE
GREAT PLAINS WILL CONTINUE TO MOVE EASTWARD THIS AFTERNOON
INCREASING THE PRESSURE GRADIENT OVER THE MID-SOUTH. SUSTAINED
WINDS 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE COMMON
THROUGH THIS EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-140200-
/O.CON.KMEG.WI.Y.0011.000000T0000Z-140414T0200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
423 PM CDT SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WINDS...25 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* TIMING...NOW THROUGH 9PM THIS EVENING.

* IMPACTS...UNSECURED OBJECTS WILL BE SUSCEPTIBLE TO BEING BLOWN 
  AWAY. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. DRIVERS OF VANS...CAMPERS... 
  TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO 
  THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE 
  CONTROL OF YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

AC3
164 
WWUS74 KMEG 132308
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT SUN APR 13 2014

...WIND ADVISORY HAS BEEN CANCELLED...

.GUSTY SOUTH WINDS HAVE TAPERED OFF ACROSS THE WIND ADVISORY AREA
OVER THE LAST TWO HOURS AS CONVECTIVE ACTIVITY STARTS TO DEVELOP.
WINDS THIS EVENING AND OVERNIGHT OUTSIDE OF THE EXPECTED SHOWERS
AND STORMS WILL REMAIN BELOW ADVISORY CRITERIA. 

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-140015-
/O.CAN.KMEG.WI.Y.0011.000000T0000Z-140414T0200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
608 PM CDT SUN APR 13 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

$$

JAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:29 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 13, 6:29 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
629 AM CDT SUN APR 13 2014

.DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 429 AM CDT SUN APR 13 2014/

DISCUSSION...
EARLY MORNING TEMPERATURES ARE IN THE MIDDLE TO UPPER 60S ACROSS
THE MIDSOUTH. CLOUDY SKIES SHOULD KEEP TEMPERATURES FROM FALLING
MUCH MORE RESULTING IN MORNING LOWS ONLY A DEGREE OR TWO COOLER
THAN THEY ARE RIGHT NOW.

THERE WILL BE A FEW BREAKS IN THE CLOUD COVER THIS MORNING...BUT
CLOUD COVER WILL INCREASE DURING THE DAY WITH MOSTLY CLOUDY
CONDITIONS AREA WIDE FOR MOST OF THE AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY
WEST OF THE MISSISSIPPI RIVER. SOUTHWEST FLOW IS IN PLACE ACROSS
THE MIDSOUTH. A SHORTWAVE TROUGH WILL APPROACH WEST ARKANSAS BY
SUNSET. THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FEATURE AND
POSSIBLY TRACK AS FAR EAST AS EASTERN ARKANSAS BEFORE SUNSET. A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED OVERNIGHT.
THE STORM PREDICTION CENTER HAS A LARGE PORTION OF THE MIDSOUTH IN
A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY/TONIGHT. THIS AREA
INCLUDES LOCATIONS GENERALLY WEST OF A LINE FROM DYERSBURG TO
OXFORD. CONDITIONS CONTINUE TO TREND IN A DIRECTION MORE FAVORABLE
FOR SEVERE THUNDERSTORMS TONIGHT. GUIDANCE DEW POINTS ARE NOW IN
THE LOW TO MIDDLE 60S ENHANCING INSTABILITY TO MORE THAN 1000 J/KG
OVERNIGHT WITH 0-6KM SHEAR UP TO 50-55KT AND A MID LEVEL JET OF 70
KTS. DIFFLUENCE IN THE UPPER LEVELS WILL HELP TO VENT STORMS
EARLY...BUT DIMINISHES A BIT BY 06Z. BEFORE MIDNIGHT FEEL LIKE THE
GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND WEST OF THE
MISSISSIPPI RIVER...WITH THE FOCUS SHIFTING TO NORTH MISSISSIPPI
AFTER MIDNIGHT. LARGE HAIL AND DAMAGING WIND LOOK TO BE THE MAIN
THREATS. THESE STORMS WILL LIKELY MOVE INTO THE MIDSOUTH RATHER
THAN DEVELOP HERE...SO IT SHOULD GIVE US A BIT MORE TIME TO
PREPARE AS WE SEE THINGS INITIATE TO OUR WEST. A FAST MOVING COLD
FRONT WILL MARK THE END OF THE THUNDERSTORMS LATE TONIGHT INTO
EARLY MONDAY MORNING.

ADDITIONALLY...WINDS WILL BE STRONG BOTH AHEAD AND BEHIND THE COLD
FRONT. IT LOOKS LIKE SPEEDS SHOULD BE JUST BELOW ADVISORY
CRITERIA...SUSTAINED BETWEEN 17 AND 22KT...WITH GUSTS OVER 25 KTS.
HIGHS TODAY SHOULD APPROACH 80 DEGREES.

COOLER CONDITIONS ARE EXPECTED FOR THE BEGINNING OF THE WORK WEEK.
HIGH TEMPERATURES MONDAY MAY OCCUR PRIOR TO SUNRISE WITH FALLING
OR STEADY TEMPERATURES FOR MUCH OF THE MIDSOUTH DURING THE DAY.

TUESDAY MORNING AND ESPECIALLY WEDNESDAY MORNING WE COULD SEE
PATCHY FROST ACROSS THE MIDSOUTH AS LOWS DIP INTO THE MID 30S. A
FROST ADVISORY WILL LIKELY BE NEEDED WEDNESDAY AREA WIDE AND
POSSIBLY TUESDAY FOR PORTIONS OF THE MIDSOUTH. HIGH TEMPERATURES
TUESDAY WILL BE WELL BELOW NORMAL...AS MUCH AS 25 DEGREES BELOW
NORMAL...IN THE LOW TO MIDDLE 50S. IT SHOULD BE 10 TO 15 DEGREES
WARMER WEDNESDAY AS HIGHS REBOUND INTO THE MID 60S.

THE WARMING TREND...ALONG WITH DRY CONDITIONS...WILL CONTINUE
THURSDAY. FRIDAY STILL LOOKS QUESTIONABLE. THE GFS STILL BRINGS A
VIGOROUS NEGATIVELY TILTED LONGWAVE TROUGH ACROSS THE MISSISSIPPI
RIVER VALLEY EARLY FRIDAY. THE ECMWF IS LESS BULLISH IN ITS
SOLUTION...BUT HAS TRENDED WETTER. WILL MAINTAIN SLIGHT CHANCE
POPS FOR NOW...BUT LIKELY TREND WETTER IN UPCOMING UPDATES.
SATURDAY SHOULD BE COOLER AND DRY.

30

&&

.AVIATION...
12Z TAF CYCLE

VFR CONDITIONS WILL PERSIST THROUGH THIS EVENING. CEILINGS SHOULD
START TO DROP TO IFR LEVELS OVERNIGHT. SHOWERS AND THUNDERSTORMS
WILL START TO MOVE THROUGH THE FORECAST AREA THIS EVENING AND
CONTINUE TO SPREAD ACROSS THE REGION THROUGH THE OVERNIGHT HOURS.
WINDS WILL BE MAINLY FROM THE SOUTH AT 10 TO 20 KNOTS WITH HIGHER
GUSTS THROUGHOUT THE FORECAST PERIOD.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 13, 4:39 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
439 AM CDT SUN APR 13 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
439 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE INTO EASTERN
ARKANSAS AND THE MISSOURI BOOTHEEL TONIGHT. THE FOCUS FOR SEVERE
STORMS SHOULD SHIFT PRIMARILY INTO NORTH MISSISSIPPI AFTER
MIDNIGHT. DAMAGING WIND AND HAIL WILL BE THE PREDOMINANT SEVERE
WEATHER THREATS WITH LOCALIZED HEAVY RAINFALL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES WILL TURN COLDER TUESDAY AND WEDNESDAY. MORNING LOWS
WILL DIP INTO THE LOW TO MIDDLE 30S. A FROST ADVISORY MAY BE
NEEDED TUESDAY MORNING FOR PORTIONS OF THE MIDSOUTH AND WILL
LIKELY BE NEEDED AREA WIDE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY NIGHT INTO MONDAY.

Nearby

Wind Advisories in Arkansas, 2014Wind Advisories in Mississippi, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.